MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT120144
Medical Device Problem Codes Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas device was returned for evaluation.Upon visual inspection, no kinks noted to the catheter shaft, no anomalies to the luers, bifurcate or glue fillet.The balloon was noted to have peeled pebax at the distal tip of the balloon.An in-house presto inflation device was used to inflate the balloon, and water was noted leaking from the distal tip of the balloon.The balloon fibers were stripped and under microscopic examination a longitudinal rupture was noted at the distal tip of the balloon.No other functional testing performed.One video was received and reviewed.The video shows the medical professional having an atlas balloon in hand.The water is seen streaming outside the balloon through the tip and bubbling up.Therefore, the investigation is confirmed for the reported balloon rupture as a longitudinal rupture was noted to the balloon.Additionally, the investigation is confirmed for the identified peeled pebax since peeled pebax was noted to the distal end of the balloon.A definitive root cause for the alleged balloon rupture and identified peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: d2b (dqy; lit).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly leaked from tip at 16 atm.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21215842
Report Number2020394-2025-00018
Device Sequence Number19664761
Product Code DQY
UDI-Device Identifier00801741062636
UDI-Public(01)00801741062636(17)261028(10)GFHX1096
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT120144
Device Lot NumberGFHX1096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown